MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 03/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; if explanted; give date: n/a (not applicable).The intraocular lens was removed and replaced during the same procedure.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was removed and replaced with a 3-piece za9003, serial number (b)(4) iol during the initial procedure, because of an unplanned vitrectomy.The patient outcome is unknown.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on: 6/17/2020.Device evaluation: the product was received in a plastic bag.The plunger was observed in a fully advanced position and pushrod was bent and exposed out of the cartridge tip.Cartridge was correctly engaged to the device.No assembly error and/or defect related to the manufacturing process was observed in the device.Visual inspection at microscope magnification: small amount of lubricating material residues was observed in the device.The lens was received out of the device.It was cut in pieces, and one of the haptic was broken.According to the information provided the reported issue is not related to the device.Based on the analysis there is no indication of product quality deficiency.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed two additional complaints were received from this production order; however, they are not related to the reported event.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10151336
Report Number2648035-2020-00449
Device Sequence Number13997569
Product Code HQL
UDI-Device Identifier05050474558243
UDI-Public(01)05050474558243(17)221020
Combination Product (Y/N)Y
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/20/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/18/2020
Supplement Date Received by Manufacturer06/19/2020
10/25/2020
Initial Report FDA Received Date06/13/2020
Supplement Report FDA Received Date06/25/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Date Report Sent to FDA01/01/2005